MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT75STSDVI1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received by the manufacturer.An investigation into the root cause for the event is currently in progress.The results of the investigation wil be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a ct w/7.5fr det cath & vi smartport.During a placement procedure, the silicone catheter broke off and went into the patient's vein.The patient was transferred to (b)(6) by medical helicopter, and the fragment was removed by interventional radiology on the same day.The device had been inspected prior to insertion in the patient.No further details could be provided.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached was confirmed based on visual inspection of the returned catheter complaint sample.Handling damage during the port implant procedure is the likely root cause for the catheter tubing detachment, however, a definitive source of the damage could not be determined.Potential root cause is inadvertently slice damage to tubing with scalpel and/or excessive tensile force applied to catheter tubing when physician was pulling the catheter back to position tip under fluoroscopy (i.E.To the svc/ra junction).The tensile strength of the catheter tubing itself is not believed to be a contributing factor for this event since incoming inspection tensile data for the tubing lot in question showed tensile test results above the minimum specification.Device history record review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/catheter lots for similar catheter fractured/detached issue.Labeling review: the directions for use (dfu) that is supplied with the port device, contains the following statements: contraindications catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: do not use syringes smaller than 10 ml when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.Do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: catheter disconnection or migration catheter embolization catheter fragmentation catheter pinch-off drug extravasation (leakage) catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22172704
Report Number1317056-2025-00158
Device Sequence Number15766741
Product Code LJT
UDI-Device Identifier15051684018135
UDI-Public15051684018135
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT75STSDVI1
Device Catalogue NumberCT75STSD-VI
Device Lot NumberA4824063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Other; Hospitalization;
Patient Age26 YR
Patient SexMale
Patient Weight73 KG